MAUDE Adverse Event Report: TORNIER INC TORNIER PERFORM REVERSED LATERALIZED BASEPLATE 3MM DIA 25MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

TORNIER INC TORNIER PERFORM REVERSED LATERALIZED BASEPLATE 3MM DIA 25MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number DWJ502
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that: surgery began around 1:30 p.M.After the skin incision, it was discovered that the implant had not been prepared.Because of the time required for the implant to arrive, the wound was closed once and the instrument re-sterilized.The surgery restarted at 22:38 and finished around 23:45.The wound was closed once the situation had progressed to the arthrodesis after the head osteotomy.Upon returning to the patient's room, the patient complained of pain.
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device was not returned but evidences were provided based on provided information which match the alleged failure.Based on investigation, the root cause was attributed to a distribution related issue.The failure was caused by a lack of communication regarding updated set information given to the dealer (the difference between the glenoid basic set and the optional set requested for the surgery has not been considered by stryker).A report was sent to the customer by the stryker japan t&e division sales department, who took action on the matter.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
TORNIER PERFORM REVERSED LATERALIZED BASEPLATE 3MM DIA 25MM
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20510746
Report Number0001649390-2024-00612
Device Sequence Number18273845
Product Code PHX
UDI-Device Identifier00846832092123
UDI-Public(01)00846832092123(11)240314(17)290314(21)5070BA020
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161742
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberDWJ502
Device Lot Number5070BA020
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/25/2024
Supplement Date Received by Manufacturer12/11/2024
Initial Report FDA Received Date10/22/2024
Supplement Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale